Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Controllability of Nonlinear Fractional Delay Integrodifferential Systems

Discontinuity, Nonlinearity, and Complexity 5(1) (2016) 59--73 | DOI:10.5890/DNC.2016.03.007

R. Joice Nirmala; K. Balachandran

Department of Mathematics, Bharathiar University, Coimbatore 641 046, India

Download Full Text PDF



In this paper we establish the sufficient conditions for controllability of nonlinear fractional delay integrodifferential systems. The results are obtained by using the solution representation of fractional delay differential equations and the application of Schauder’s fixed point theorem. Examples are provided to illustrate the results.


  1. [1]  Bellman, R. and Cooke, K.L. (1963), Differential Difference Equations, Academic Press, New York.
  2. [2]  Halanay, A. (1966), Differential Equations: Stability, Oscillations, Time Lags, Academic Press, New York.
  3. [3]  Hale, J. (1977), Theory of Functional Differential Equations, Springer, New York.
  4. [4]  Oguztoreli, M.N. (1966), Time-Lag Control Systems, Academic Press, New York.
  5. [5]  Smith, H. (2011), An Introduction to Delay Differential Equations with Application to the Life Sciences, Springer, New York.
  6. [6]  Shu, F.C. (2013), On explicit representations of solutions of linear delay systems, Applied Mathematics E-Notes, 13, 120-135.
  7. [7]  Yi, S., Nelson, P.W., and Ulsoy, A.G. (2008), Controllability and observability of systems of linear delay differential equation via the matrix LambertW function, IEEE Transactions on Automatic Control, 53, 854-860.
  8. [8]  Yi, S., Ulsoy, A.G., and Nelson, P.W. (2006), Analysis of systems of linear delay differential equations using the matrix Lambert function and the Laplace transform, Automatica, 1-10.
  9. [9]  Yi, S., Nelson, P.W., and Ulsoy, A.G. (2007), Survey on analysis of time delayed systems via the LambertW function, Advances in Dynamical System, 14, 296-301.
  10. [10]  Dauer, J.P. and Gahl, R.D. (1977), Controllability of nonlinear delay systems, Journal of Optimization Theory and Applications, 21, 59-70.
  11. [11]  Balachandran, K. and Dauer, J.P. (1987), Controllability of perturbed nonlinear delay systems, IEEE Transactions on Automatic Control, 32, 172-174.
  12. [12]  Kalmka, J. (1991), Controllability of Dynamical Systems, Kluwar Academic Publisher, Dordrecht.
  13. [13]  Kalmka, J. (2000), Schauders fixed point theorem in nonlinear controllability problems, Control and Cybernetics, 29, 153-165.
  14. [14]  Balachandran, K. and Dauer, J.P.(1987) ,Controllability of nonlinear systems via fixed point theorems, Journal of Optimization Theory and Applications, 53, 345-352.
  15. [15]  Kalmka, J. (1976), Controllability of linear systems with time variable delay in control, International Journal of Control, 24, 869-878.
  16. [16]  Klamka, J. (1976), Relative controllability of nonlinear systems with delay in control, Automatica, 12, 633-634.
  17. [17]  Wiess, L. (1967), On the controllability of delayed differential systems, SIAM Journal of Control, 5, 575-587.
  18. [18]  Manzanilla, R. Marmol, L.G. and Vanegas, C.J. (2010), On the controllability of differential equation with delayed and advanced arguments, Abstract and Applied Analysis, 2010, 1-16.
  19. [19]  Bonilla, B., Rivero, M., and Trujillo, J.J. (2007), On systems of linear fractional differential equations with constant coefficients, Applied Mathematics and Computation, 187, 68-78.
  20. [20]  Kilbas, A., Srivastava, H.M., and Trujillo, J.J. (2006), Theory and Application of Fractional Differential Equations, Elsevier, Amstrdam.
  21. [21]  Miller, K.S. and Ross, B. (1993), An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley and Sons, New York.
  22. [22]  Monje, C.A. Chen, Y.Q. Vinagre, B.M. Xue, D., and Feliu, V. (2010), Fractional-order Systems and Controls; Fundamentals and Applications, Springer, London.
  23. [23]  Oldham, K.B. and Spanier, J. (1974), The Fractional Calculus: Theory and Application of Differentiation and Integration to Arbitrary Order, Academic Press: New York.
  24. [24]  Podlubny, I. (1999), Fractional Differential Equations, Academic Press, New York.
  25. [25]  Sabatier, J., Agrawal, O.P., and Machado, J.T. (2007), Advances in Fractional Calculus: Theoretical Development and Applications in Physics and Engineering, Springer-Verlag, New York.
  26. [26]  Machado, J.T., Costa, A.C., and Quelhas, M.D. (2011), Fractional dynamics in DNA, Communications in Nonlinear Sciences and Numerical Simulation, 16, 2963-2969.
  27. [27]  Machado, J.T., Kiryakova, V., and Mainardi, F. (2011), Recent history of fractional calculus, Communications in Nonlinear Science and Numerical Simulations, 16, 1140-1153.
  28. [28]  Machado, J.T. (1997), Analysis and design of fractional order digital control systems, Systems Analysis, Modelling and Simulation, 27, 107-122.
  29. [29]  Balachandran, K., Park, J.Y., and Trujillo, J.J. (2012), Controllability of nonlinear fractional dynamical systems, Nonlinear Analysis, 75, 1919-1926.
  30. [30]  Adams, J.L. and Hartley, T.T. (2008), Finite time controllability of fractional order systems, Journal of Computational and Nonlinear Dynamics, 3, 1-5.
  31. [31]  Bettayeb, M. and Djennoune, S. (2008), New results on the controllability and observability of fractional dynamical systems, Journal of Vibrating and Control, 14, 1531-1541.
  32. [32]  Si-Ammour, A., Djennoune, S., and Bettayeb, M. (2009), A sliding mode control for linear fractional systems with input and state delays, Communications in Nonlinear Science and Numerical Simulation, 14, 2310-2318.
  33. [33]  Feliu, V., Rivas, R., and Cashilo, F. (2009), Fractional order controller robust to time delay variations for water distri bution in an irrigation main canal pool, Computers and Electronics in Agriculture, 69, 185-197.
  34. [34]  Wang, D. and Yu, J. (2008), Chaos in the fractional order logistic delay system, Journal of Electronic Science and Technology of China, 6, 289-293.
  35. [35]  Chen, Y.Q., Ahn, H.S., and Xue, D. (2006), Robust controllability of interval fractional order linear time invariant systems, Signal Process, 86, 2794-2802.
  36. [36]  Shamardan, A.B. andMoubarak, M.R.A. (1999), Controllability and observability for fractional control systems, Journal of Fractional Calculus, 15, 25-34.
  37. [37]  Balachandran, K. (1989), Controllability of nonlinear Volterra integrodifferential systems, Kybernetika, 25, 505-508.
  38. [38]  Balachandran, K. and Divya, S. (2014) ,Controllability of nonlinear implicit fractional integrodifferential systems, International Journal of Applied Mathematics and Computer Science, 24, 713-722.
  39. [39]  Balachandran, K., Govindaraj, V., Rodriguez-Germa, L., and Trujillo, J.J. (2013), Controllability of nonlinear higher order fractional dynamical systems, Nonlinear Dynamics, 156, 33-44.
  40. [40]  Balachandran, K. and Kokila, J. (2012), On the controllability of fractional dynamical systems, International Journal of Applied Mathematics and Computer Science, 22, 523-531.
  41. [41]  Balachandran, K. and Kokila, J. (2013), Constrained controllability of fractional dynamical systems, Numerical Functional Analysis and Optimization, 34, 1187-1205.
  42. [42]  Balachandran, K., Zhou, Y., and Kokila, J. (2012), Relative controllability of fractional dynamical systems with delays in control, Communications in Nonlinear Science and Numerical Simulation, 17, 3508-3520.
  43. [43]  Tai, Z. (2011), Controllability of fractional impulsive neutral integrodifferential systems with a nonlocal Cauchy condition in Banach spaces, Applied Mathematics Letters, 24, 2158-2161.
  44. [44]  Schiff, J.L. (1999), The Laplace Transform Theory and Applications, Springer, New York.
  45. [45]  Dauer, J.P. (1976), Nonlinear perturbations of quasi-linear control systems, Journal of Mathematical Analysis and Applications, 54, 717-725.